It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • LIFE AFTER VICODIN!!!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-30-2002, 09:57 AM   #1
    bkitts
    Junior Member
    (male)
     
    bkitts's Avatar
     
    Join Date: Jun 2001
    Location: Floyd
    Posts: 24
    bkitts HB User
    Question LIFE AFTER VICODIN!!!

    I myself began taking vicodin after surgery, THEN, found out it worked great for my depression, energy, etc.... Well, I went in detox April 16th, in there 7 days. I don't have cravings for the stuff BUT, I feel depressed like never before, no energy, lethargic, my IBS I've had for 6 years is WAY worse than ever before life on vicodin!!! I have Zero interest and have to make myself do the smallest things!!! Vicodin must have messed up some brain chemicals! The paxil I've been on and klonpin for IBS and anxiety hardly do anything at all now!!! How long does it take to start getting some energy and interest back! I took time off work and I'm away in the mountains unstressing, but my body is just messed up. Maybe I'm impatient or something, just wondering when things will start improving? HELP!!!!!!!

    ------------------

     
    Sponsors Lightbulb
       
    Old 04-30-2002, 12:10 PM   #2
    malibu_cpp
    Junior Member
     
    malibu_cpp's Avatar
     
    Join Date: Jan 2002
    Location: north carolina
    Posts: 17
    malibu_cpp HB User
    Post

    Hi bkitts!

    First I would like to say I can sympathize as well as relate to what you are talking about. I myself was addicted to vicodin as well as "other" pain meds for about 3 years. The depression coming off of these things was at times intolerable. I had no interest in anything and no energy. All I wanted to do was sit in my little state of vegetation and not do a darn thing. Being as I am a mother of 2, that was impossible. I forced myself to do the daily things, which at the time seemed impossible to do but somehow I did it. I was miserable. Depressed. And thought daily of what it would be like to just do it one more time. But you know what? There is life after vicodin. The depression subsides, little by little. It really does. For me it took about 2 months. In between I had better days than others. Remember that your body is adjusting to a completely different way of "living" now. Your body has been chemically dependant and relied on drugs for mood, energy, etc. The physical effects, though bad, were not as tormenting as the depression. It is truly the worst "symptom" of withdrawl. Just because you may not feel the "physical" effects anymore, your body is still trying to adjust to the change, and it will. From one vicodin addict to another, DON'T GIVE UP!!! THINGS WILL GET BETTER!! Believe in yourself and the good you have done so far..........it will get better. Give your body the opportunity to "repair" itself.

    One thing you might want to check into is some other form of anti-anxiety medicine. Klonipin is VERY addictive (no matter what you have heard) and in my experience with it, it can worsen depression. Friends and close relatives have at one time or another been perscribed this medication and the depression following it was horrible. My mom was recently taken off of klonipin after she was commited for 2 weeks for trying to commit suicide. This had been her 4th attempt. They finally realized that when she was off the klonipin she was better than when she was on. I'm not telling you this to scare you or anything like that. I just want you to be aware that what you are going thru might be worsened by the klonipin. It's at least worth checking into.

    Remember that things will get better and that you will NOT always feel this way. I, as well as many of us, have been there and know what it is like to be going thru this awful feeling. It will pass. You will be "normal" again. Your life will be "normal" again.

    Hope I was of some help.

    Mal

     
    Old 04-30-2002, 03:44 PM   #3
    bkitts
    Junior Member
    (male)
     
    bkitts's Avatar
     
    Join Date: Jun 2001
    Location: Floyd
    Posts: 24
    bkitts HB User
    Post

    Thanks for the reply!!! The klonopin is taken on a needed basis for Chronic Functional abdominal pain and has never caused me any depression. I do understand about klonopin and WHAT it can do to add to the depression. But this is a depression, no energy, no interest in food or my favorite DIET COKE!!! It's different. They switched me to zoloft, but I think it's just going to take time for the body to readjust.I also am raising 2 daughters as a single father and running a high tech company in Atlanta. I know I have to go back soon and just kick myself everyday to drive to work, dress the kids, etc... That's what scares me the most, fear of not being able to make it. GEESH!!!!

    ------------------

     
    Old 04-30-2002, 06:18 PM   #4
    Dawn1973
    Inactive
     
    Join Date: Apr 2002
    Location: Pennsylvania
    Posts: 107
    Dawn1973 HB User
    Wink

    Hey bkitts,
    Just wanted to let you know you are not alone. I am in your position and I understand completely.I really do need the drug because I have a herniated disc in my neck that is compressing a nerve. My neuro would like to o surgery, but I have a fifteen month old and I would like to exhaust every option I can before surgery. I take vicodin now for pain and just last week I ran out. I refused to call my doc because I felt like a drug addict every time I talked to him. Well bad move I made I got so sick and my neck pain was uncontrollable. I finally broke down and called him and he said to not ever do that again because withdrawl alone can cause a lot of bad things. I like you, could barely even get out of bed. I couldn't explain it to my husband because I didn't want him to think I brought this on myself. Please hang in there though. I wish we could all get together for real and pull eachother through this. I believe in what everyone on here says when they sware it gets better. It is just so hard to keep that outlook when you feel like crap. But tell yourself a few months from now, you won't even think about vicodin and you will be able to function without it. If there is ever a time you need to talk again, just post on here. I will respond and so will many others. There are a lot of great people on here. Best of Luck to you.
    Dawn

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:28 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!